Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 31, 2006, 8:13 PM EDT for Ashland County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 8:13 PM EDT (00:13 UTC)
- Expired
- May 31, 2006, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:30 PM EDT | TSTM WND DMG | 2 Sw Loudonville, OH | TWO TREES DOWN. ONE FELL ONTO A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 010013
SVRCLE
OHC005-010100-
/O.NEW.KCLE.SV.W.0116.060601T0013Z-060601T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
813 PM EDT WED MAY 31 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 900 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF LOUDONVILLE...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE HAYESVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4082 8213 4067 8213 4067 8222 4066 8223
4058 8223 4056 8233 4072 8233 4073 8237
4073 8237
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 010033
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EDT WED MAY 31 2006
OHC005-010100-
/O.CON.KCLE.SV.W.0116.000000T0000Z-060601T0100Z/
ASHLAND OH-
833 PM EDT WED MAY 31 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM EDT FOR
ASHLAND COUNTY...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR PERRYSVILLE...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUDONVILLE...
LAT...LON 4073 8237 4082 8213 4067 8213 4067 8222
4066 8223 4058 8223 4056 8233 4072 8233
4073 8237
$$
BM000
WWUS51 KCLE 010101
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EDT WED MAY 31 2006
OHC005-010111-
/O.EXP.KCLE.SV.W.0116.000000T0000Z-060601T0100Z/
ASHLAND OH-
901 PM EDT WED MAY 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR ASHLAND COUNTY EXPIRED AT 900
PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4073 8237 4082 8213 4067 8213 4067 8222
4066 8223 4058 8223 4056 8233 4072 8233
4073 8237
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:55 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 31, 6:55 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 655 PM EDT WED MAY 31 2006 .AVIATION(00Z-24Z)... UNSTBL AMS AHEAD OF CDFNT IN THE NW WL CONT TO TOUCH OFF SHWRS/TSTMS OVRNGT ALTHOUGH BLV COVERAGE WL DCRS WITH SUNDOWN. WL CONT WITH PREDOMINANT SHWRS/TSTMS TOL FDY AREAS IN THE VCNTY OF THE FRONT BUT BGN WITH DRY CONDS OR VCNTY WORDING ELSEWHERE. THRU THE NIGHT AND INTO THE MORNING XPC FOG TO DVLP. WILL BRING VSBYS DOW TO MVFR BY ABOUT 06Z AND WOULD XPC PERIODS OF IFR VSBYS AROUND SUNRISE. AMS REMAINS MOIST AND AMARGINALLY UNSTABLE THURSDAY AND WILL GO WITH CIGS BTWN 035 AND 050 AND MVFR VSBYS IN SCT SHWRS. AVAILABLE ENERGY (CAPE) IS FCST TO REACH 100 J/KG THURS AFTN SO WOULD XPC TSTMS TO DVLP AGAIN ACRS THE AREA. WILL GO WITH VCTS FOR NOW. && .SHORT TERM(TNT-SAT)... SLOW MOVING FRONT LAYING FROM MI TO ORD AND SOUTHWEST. ALONG AND SOUTH OF THE FRONT ATMOS MOIST/UNSTABLE WITH LOCAL BOUNDARIES AND DAYTIME HEATING PROVIDING THE NEEDED SUPPORT FOR STRONG THUNDERSTORMS. RAINFALL IS LOCALLY HEAVY WITH THE THUNDERSTORMS. THESE THUNDERSTORMS SHOULD CONTINUE FOR THE NEXT SEVERAL HOURS...BUT DIMINISH AFTER DARK FOR A TIME...WITH THE WESTERN STORMS LIVING ON. POPS WILL STAY IN THE FORECAST FOR THE OVERNIGHT HOURS AS FRONT WILL BE SLOWLY SINKING INTO THE AREA. PATTERN WILL MOVE IN SLOW MOTION AS IT WILL TAKE TIL FRI FOR THE SHORTWAVE OVER THE DAKOTAS TO MAKE IT TO THE SOUTHERN GREAT LAKES AND THEN IT WILL BE NEAR THE END OF THE WEEKEND BEFORE WE CAN LOSE THE TROUGH AND ITS EFFECTS. LOCATIONS THAT BECOME POST FRONTAL OVERNIGHT WILL LOSE THE TS CHCS...DIDNT GET FANCY WITH THIS IN THE GRIDS DUE TO THE UNCERTAINTY ON EXACT TIMING OF THE FRONTAL PASSAGE. FRONT SHOULD BE IN EASTERN SECTIONS OF CWA BY MORNING. CANT ARGUE WITH GUID TEMPS TONIGHT...TIGHTLY CLUSTERED. TEMPERATURES RETURN TO NORMS WITH PASSAGE OF FRONT. CHC OF SHOWERS CONTINUE INTO THE WEEKEND...MAINLY DIURNAL AS UPPER TROUGH MOVES THROUGH. && .LONG TERM(SUN-WED)... THE SOLUTION OF A RIDGE BUILDING BACK INTO THE REGION LOOKS MORE DISTANT AS CONSENSUS AMONGST MODELS SUGGESTING SOME SORT OF EAST COAST TROUGH. RESIDENCE TIME OF SOUTHEAST H5 LOWERED HEIGHTS QUESTIONABLE AND TIMING OF SHORTWAVES RIDING TOP OF PLAINS RIDGE TOO VARIABLE AT THIS TIME TOO. SURFACE RIDGE BUILDS IN SUN...BUT WILL KEEP POPS FOR MON AND ADD FOR TUE WITH POSSIBLE ACTIVITY RIDING THE RIDGE AND A FRONT IN THE VICINITY AROUND WED. REASONABLE TEMPS. && .SHORT TERM(TODAY-FRI)... COLD FRONT WILL BE APPROACHING THE AREA TODAY. MODEL DIFFERENCES ESPECIALLY TONIGHT AND THURSDAY WITH THE GFS/ECMWF/UMKET MOVING THE COLD FRONT MUCH FASTER THAN THE NAM. SOME QUESTION WITH THE FLOW SOMEWHAT PARALLEL TO FRONT THAT IT WILL MOVE QUICK...ATTM WILL CONTINUE THE SLOW NAM TREND...THIS MEAN LIKELY POPS IN THE EASTERN COUNTIES ON THURSDAY. A FEW ISOLATED CELLS HAVE DEVELOPED IN CENTRAL OHIO DURING THE EARLY MORNING IN THE MOIST AND UNSTABLE AIRMASS. THE PROBLEM FOR TODAY IS THE AIRMASS IS MORE UNSTABLE EAST WHERE IT IS NOT AS MOIST WHILE IN THE WEST IT IS MORE MOIST BUT NOT AS UNSTABLE. NO OTHER GOOD DYNAMICS EXCEPT FOR THE INSTABILITY AND COLD FRONT. THE NAM HAS REALLY HIGH CAPE IN THE EAST THIS AFTERNOON...THE GFS HAS LOWER VALUES BUT THEY ARE IN THE SAME PLACE. A WEAK LAKE BREEZE SHOULD DEVELOP AND MOVE A MILE OR SO INLAND. SOME TSTMS COULD DEVELOP ON THAT. THE SEVERE WEATHER THREAT WILL BE WIND AND HAIL...DELTA THETA E VALUES ARE IMPRESSIVE...HAIL THREAT IS MODERATE. WILL MENTION CHANCE OF SEVERE IN THE GRIDS AND ZONES ALONG WITH HWO. TONIGHT WILL JUST FORECAST CHANCE WITH MOISTURE AND BOUNDARY AROUND. THE SEVERE THREAT SHOULD DECREASE WITH SUNSET. IF THE BOUNDARY IS IN THE AREA THURSDAY NIGHT WILL HAVE TO CONTINUE THE THREAT IN THE EASTERN COUNTIES. THE THREAT CONTINUES ON FRIDAY WITH SOME MOISTURE AND OMEGA IN THE AREA. GUIDANCE TEMPERATURE LOOK GOOD. TODAY IS TOUGH IF THE CLOUDS THICKEN EARLY THAT COULD SHAVE A FEW DEGREES OFF THE FORECAST. && .LONG TERM (FRI NGT-TUE)... NO MAJOR CHANGES TO EXTENDED...TIMING IS TOUGH WITH RIDGE IN THE AREA BUT SOME TROFINESS AT TIMES. TAKING THE ROUTE OF SLOWER THAN THE GFS FOR EVOLUTION OF NORTHWEST FLOW/ NEW ENGLAND TROUGH TO A BIT MORE ZONAL TO RIDGING PATTERN. TEMPS MAY INCREASE TOWARD THE END OF THE PERIOD INTO THE LOWER 80S...OTHERWISE NEAR NORMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...TK
Hazardous weather outlook, May 31, 4:50 AM EDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 450 AM EDT WED MAY 31 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-010900- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 450 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. A COMBINATION OF THE FRONT...SOME SUNSHINE AND AN UNSTABLE AIRMASS WILL CAUSE SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING TO BE SEVERE. THE THREAT WILL BE DAMAGING WIND AND LARGE HAIL. SOME OF THE THUNDERSTORMS COULD HAVE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. KIELTYKA
In the hours before
Local storm report, May 31, 4:44 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
0444 PM EDT WED MAY 31 2006
..TIME(EDT) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
0205 PM HAIL FAIRLAWN 41.13N 81.59W
05/31/2006 0.75 INCH SUMMIT OH STORM SPOTTERThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:27 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 63 min |
| May 31, 8:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 31, 9:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 31, 11:04 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 45 min |
| May 31, 11:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| Jun 1, 4:19 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 52 min |
| Jun 1, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.